Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 29, 2001, 1:50 PM EDT for Lee County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2001, 1:50 PM EDT (17:50 UTC)
- Expired
- Aug 29, 2001, 4:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 291752 FFWJKL KYC129-292045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 150 PM EDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING UNTIL 445 PM EDT. FOR THE FOLLOWING... LEE... AT 150 PM NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAVE FALLEN IN SOUTHERN LEE COUNTY OVER THE THE PAST HOUR. THIS IS ENOUGH TO CAUSE FLASH FLOODING OF DITCHES AND CREEKS, AS WELL AS SMALL RIVERS AND STREAMS. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS BRIDGES, DIPS, OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. IMMEDIATELY MOVE TO HIGHER GROUND TO ESCAPE RISING WATER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:50 AM EDT, 3 hours earlier.
Area forecast discussion, Aug 29, 10:50 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1050 AM EDT WED AUG 29 2001 FRONTAL BOUNDARY STRETCHES ACROSS NORTHERN SECTIONS OF THE FORECAST AREA PER MSAS. FORECAST SOUNDINGS ARE SOMEWHAT UNSTABLE LATER THIS AFTERNOON. EXPECT SCATTERED PRECIP TO REDEVELOP AS SURFACE HEATING INCREASES. THUS 30 PERCENT POP APPEARS APPROPRIATE. TEMPS ARE ON TRACK PER LAMP GUIDANCE. WILL UPDATE ZONE TO REMOVE MORNING FOG... OTHERWISE WILL LEAVE AS IS. .JKL...NONE. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:26 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.